Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 227, NWS Lubbock, TX

September 6, 2007Briscoe County, Swisher County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 6, 2007, 3:23 PM CDT for Briscoe County, Swisher County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2007, 3:23 PM CDT (20:23 UTC)
Expired
Sep 6, 2007, 4:15 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Briscoe County, TX, Swisher County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:10 PM CDT, 13 minutes earlier.

Area forecast discussion, Sep 6, 3:10 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
310 PM CDT THU SEP 6 2007

.SHORT TERM...
MOISTURE FROM HENRIETTE FAIRLY SLOW TO ARRIVE WITH SUNNIER SKIES
THAN ANTICIPATED BRINGING WARMER AFTN TEMPS. SOME SHOWER ACTIVITY
ACROSS THE NWRN ZONES AND ERN NEW MEXICO WILL ONLY HAVE AN EFFECT ON
THE VERY NEAR TERM. TONIGHT THROUGH FRIDAY MORNING EXPECT TO SEE
CONTINUED INCREASE IN DEEP LAYER MOISTURE BUT WITH ONLY SUBTLE
FORCING ACTING ON IT. THUS WILL CONTINUE WITH POPS NEAR 30 PCT
THROUGH 18Z FRIDAY. BY THEN HOWEVER EXPECT TO SEE A COLD FRONT
IMPINGING ON OR MOVING INTO THE FCST AREA. PREFER WRF-NAM TIMING IN
THIS REGARD. THE FRONT SHOULD ACT AS A BETTER FOCUS FOR PRECIP IN
CONJUNCTION WITH CONTINUED WEAK MID LEVEL FORCING. FOR FRIDAY
AFTERNOON WILL THUS RUN WITH 40 TO 50 PCT POPS ACROSS THE NORTH
TAPERING TOWARD 30 FOR THE SOUTH. TEMPS WILL CONTINUE TO BE TRICKY
MAINLY GIVEN TEMPORAL VARIABILITY OF CLOUD COVER...BUT WILL TREND
TOWARD A MILD OVERNIGHT /ALTHOUGH NOT AS MILD AS MET GUIDANCE
SUGGESTS/ AND WILL AGAIN TRY THE COOLER SIDE OF GUIDANCE FOR HIGHS
FRIDAY.

.LONG TERM...
BY FRI EVENING...INDICATIONS ARE THAT THERE WILL BE A DECENT SHIELD
OF PRECIP WORKING ACROSS THE FA. AGAIN...OUR NRN ZONES MAY BE
FAVORED DUE TO THEIR VICINITY OF THE WAVERING FRONT...BUT
POSSIBILITY REMAINS FOR CONSIDERABLE SHOWER ACTIVITY ACROSS THE
ENTIRE FA. THE BULK OF THE MOISTURE AND LIFT FROM THE HENRIETTE
REMNANTS SHOULD MOVE INTO WESTERN OKLA BY MIDDAY SAT...BUT PRECIP
CHANCES SHOULD CONTINUE AS SHTWV ENERGY MOVES ACROSS THE CENTRAL
PLAINS...BRINGING CONTINUED WEAK LARGE SCALE ASCENT AND POSSIBLY
PUSHING THE BOUNDARY BACK INTO THE CWA. IN GENERAL THOUGH RAINFALL
INTENSITY SHOULD BE ON THE DECREASE AS GREATEST MOISTURE HEADS EAST.
ATTM...IT APPEARS THE BEST TIME FOR LOCALLY HEAVY RAINFALL WILL BE
FROM FRI EVE THROUGH MIDDAY SAT WITH THE THREAT AREA SLOWLY SHIFTING
E-NE INTO THE SE PANHANDLE AND NRN ROLLING PLAINS. TOTAL RAINFALL
AMOUNTS UP TO ONE INCH MAY BE COMMON...WITH POTENTIAL FOR ISOLATED
TOTALS UP TO THREE INCHES...MAINLY OFF THE CAPROCK. THESE TYPE OF
AMOUNTS IF SPREAD OVER 24 HRS OR SO SHOULD NOT PRODUCE ANY
WIDESPREAD FLASH FLOODING CONCERNS...BUT WILL CONTINUE TO HIGHLIGHT
THE POTENTIAL FOR ISOLATED HEAVY RAIN/FLOODING IN THE HWO.

WE SHOULD SEE A BIT OF A BREAK IN THE ACTION SUN INTO EARLY MON
ALTHOUGH THE ATMOSPHERE DOES NOT COMPLETELY DRY OUT...THUS
JUSTIFYING CONTINUED LOW POPS.  THE GFS AND ECMWF ARE IN GOOD
AGREEMENT THAT A STRONG SHTWV WILL MOVE INTO THE PLAINS ON
MONDAY...AND CARVE OUT A DEEP TROUGH FROM THE MIDWEST INTO EAST TX
BY MIDWEEK. THIS IN TURN WILL SEND A STRONGER FRONT SOUTH THROUGH
TEXAS LATE MON OR TUE...WITH THE GFS QUICKER THAN THE ECMWF. WE
SHOULD SEE HIGHER POOPS COINCIDING WITH THE FROPA AND THEN QUICKLY
ENDING AS COOLER AND DRIER AIR MOVES IN BEHIND THE FRONT. SFC RIDGE
BRIDGING FROM CENTRAL PLAINS INTO WTX AND NW FLOW OVERHEAD SHOULD
PRODUCE SEVERAL DAYS OF /FALL-LIKE/ WX WITH MOSTLY CLEAR
SKIES...MILD DAYS AND COOL NIGHTS. AS PREVIOUS FCST MENTIONED SOME
40S MAY BE POSSIBLE IN THE SW PANHANDLE/NW SPLNS. SHOULD SEE A
GRADUAL WARMING TREND FROM THE MIDDLE TO LATE NEXT WEEK AS SFC HIGHS
GRADUALLY MOVES EAST AND LEE TROUGH DEVELOPS ACROSS THE HIGH PLAINS.

THANKS AMA AND OUN FOR COORDINATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        65  85  62  83  62 /  30  40  30  30  20
TULIA         66  85  63  84  64 /  30  40  40  30  30
PLAINVIEW     68  85  65  85  65 /  30  40  40  30  30
LEVELLAND     69  88  65  86  64 /  30  30  30  30  20
LUBBOCK       70  87  68  86  68 /  30  30  30  30  20
BROWNFIELD    70  87  66  86  66 /  30  30  30  30  20
CHILDRESS     72  89  70  85  69 /  30  50  50  40  30
SPUR          71  90  69  86  69 /  40  30  40  30  30
ASPERMONT     72  90  72  87  70 /  40  30  40  30  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/33
Hazardous weather outlook, Sep 6, 5:52 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
552 AM CDT THU SEP 6 2007

TXZ021>044-071100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
552 AM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL INTERACT WITH ABUNDANT MOISTURE IN PLACE FROM
THE REMNANTS OF HURRICANE HENRIETTE TO BRING THE THREAT FOR HEAVY
RAINFALL AND LOCALIZED FLOODING ON FRIDAY. THE FRONT MAY LINGER IN
THE REGION SATURDAY AND POSSIBLY SUNDAY PROVIDING ADDITIONAL
OPPORTUNITIES FOR MODERATE TO HEAVY RAINFALL.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:35 PM CDTSevere Thunderstorm WarningLUBFloyd55 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.